Tarceva

281 Posts | Page(s): Prev 12...23 24 25 26 27 ...2829 Next 

RE: Tarceva

by Patty_64 on Mon Feb 25, 2013 06:11 PM

Quote | Reply

My 80 year old father has been battling squamous small cell carcinoma since April of 2011. He's went through both chemotherapy and spot treatment radiation, after which he has been on tarceva ever since (about 1.5 years now). His tumors did decrease in size and he went into remission. Within the last 4 months he developed bone cancer on his left forearm. He received spot treatment radiation to these cells, which did decrease their size significantly. He was not allowed to take the tarceva during this 6 week period. The first MRI having great results, the oncologist had him taking tarceva every other day in order to diminish the rash that he gets from head to toe (itchy,small pustules that sometimes bleed). Recently, the MRI has shown a slight increase in the size of his tumors and so the tarceva frequency has increased to everyday again.  We are hopeful and do believe this drug has had a significant effect on my fathers very aggressive cancer.

The cost of this drug in staggering. However, if you contact the drug manufacturer, you can apply for a program that will pay part if not all of the cost of this drug. Sometimes your insurance company will help you by sending you the forms. Otherwise, call the drug manufacturer directly or find them online. Hope this helps! God bless to you all...

RE: Tarceva

by ddiana on Tue Feb 26, 2013 02:58 AM

Quote | Reply

On Feb 16, 2013 2:04 AM jan12257 wrote:

Anyone our there taking Tarceva now?

Hi Jan12257, 

Yes I am currently taking Tarceva I started it December of 2011 and was told I had months to live here we are in Feb of 2013 and the Tarceva has worked great shrunk all my spots, I do have a very bad rash problem but I try to keep that under control.  Ive been rx's doxycyc Hyc capsules at first 100 mgs but they made me so sick to my stomach that they reduced it to 50 mgs.  But yes Tarceva has extended my life way past what they originally thought would be my time.  I hope that it works as well for you.

RE: Tarceva

by ddiana on Tue Feb 26, 2013 03:02 AM

Quote | Reply

On Feb 25, 2013 6:11 PM Patty_64 wrote:

My 80 year old father has been battling squamous small cell carcinoma since April of 2011. He's went through both chemotherapy and spot treatment radiation, after which he has been on tarceva ever since (about 1.5 years now). His tumors did decrease in size and he went into remission. Within the last 4 months he developed bone cancer on his left forearm. He received spot treatment radiation to these cells, which did decrease their size significantly. He was not allowed to take the tarceva during this 6 week period. The first MRI having great results, the oncologist had him taking tarceva every other day in order to diminish the rash that he gets from head to toe (itchy,small pustules that sometimes bleed). Recently, the MRI has shown a slight increase in the size of his tumors and so the tarceva frequency has increased to everyday again.  We are hopeful and do believe this drug has had a significant effect on my fathers very aggressive cancer.

The cost of this drug in staggering. However, if you contact the drug manufacturer, you can apply for a program that will pay part if not all of the cost of this drug. Sometimes your insurance company will help you by sending you the forms. Otherwise, call the drug manufacturer directly or find them online. Hope this helps! God bless to you all...

I hope Tarceva works as well for your father as it did for me.  I will add your dad to my prayers list.  I know I started doing that every other day thing to help my rash also and I did it on my own not doctors orders but hearing what happened when your dad did that I will be taking my Tarceva every single day.  God Bless.  deb

RE: Tarceva

by KimmieAnne on Tue Feb 26, 2013 01:01 PM

Quote | Reply

Please continue to take your Tarceva daily.  I have been on 150mg Tarceva for the past six (6) years and it is saving my life.  You must take it as prescribed, the same time daily.  The Tarceva is saving my life.

I was given 2-3 years to live 10 years ago; 2 years of Chemo, 6 months of radiation, Iressa and then Tarceva for six years.  My stage 4 nsclc mestastisis has even shrunk a bit.

You are in my prayers.

 

RE: Tarceva

by jan12257 on Tue Feb 26, 2013 01:26 PM

Quote | Reply

ddiana:

  Thanks,  that helps.  I am now on day 19 of my treatment, only side effect is occassional diarreaha and some itching. It may be working some as I can touch the spot on my skin under the nose,and it does not hurt, it was so sore in the  past I could not touch to bathe.

My biggest problem now is eating, it has been 3 months since surgery and my mouth is still raw as it rubs when moving jaw. Tongue is still burned from radiation six months ago and I cannot control the thrush.  I had some Japanese products for radiation burn that  I was using last year,(they seemed to work then)  need to talk to the Doctor and see if I can get back on them while taking Tarceva.  After  10 1/2 hour surgery  my body is still weak. Nothing tastes good, I must force myself to eat and changing diet eliminating all the foods that I can no longer eat. On soft and liquid diet,  plans are to repair my mouth in 3 more months.

Am also having a lot of pain in my  leg  where they took the flesh to cover the hole they left in my face when removing cancer.  At least, the pain is not  24/7 and not as intense as the pain of the cancer before surgery.


I heard that Obama care will not pay for cancer care after 76 years old,  I will be 75 shortly so I am trying to read the bill.  Very hard reading but gives me something to do as I don't have much activity and am bored in this house all the time.

Thanks for the experimental Tarceva for my skin cancer it is no cost to me, (don't know how long that will last) however  because of the distance to MDAnderson Cancer center the trip costs us $50.00 a day( made 3-4 trips a week for months). Hopefully the number of trips will go down.  Cancer is expensive to me even with good insurance (Medicare and Tricare)

Oncologist tells me skin cancers next stop is often the lung.

RE: Tarceva

by jan12257 on Tue Feb 26, 2013 01:37 PM

Quote | Reply

That story will make anyone with this kind of cancer feel good.


Thanks and good luck to you.

Jan

RE: Tarceva

by Patty_64 on Tue Feb 26, 2013 02:21 PM

Quote | Reply

Deb,

I will keep you in my prayers as well, and thank you. 

RE: Tarceva

by CharR on Thu Mar 07, 2013 01:46 AM

Quote | Reply
We had to pay most of the first month of Tarceva but Medicare paid most of subsequent months. The first month was $4,000 and i think we paid most of that, then were in "the donut" CharR

RE: Tarceva Side Effects

by daisyloo on Thu Mar 14, 2013 05:02 PM

Quote | Reply

my husband was on Tarceva,when his dosage was upped from 100 too 150 he went down hill fast. his rash was very bad and the doctor asked to take photos because he had not seen it this bad. when our doc went on vacation  we had to see someone else and the 1st thing they said to us was hasn't he given you the available antibiotic for this.answer he hasn't even told us there is one. I do not recall the name of the antibiotic  but ask . seems like some doc are more concerned with photos for magazines than antibiotics they know about.

RE: Tarceva Side Effects

by jan12257 on Thu Mar 14, 2013 05:38 PM

Quote | Reply

Did the antibiotic helpl?

281 Posts | Page(s): Prev 12...23 24 25 26 27 ...2829 Next 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.